On regularity and singularity of free boundaries in obstacle problems

Research output: Contribution to journalArticle

Abstract

The author presents a simple approach to both regularity and singularity theorems for free boundaries in classical obstacle problems. This approach is based on the monotonicity of several variational integrals, the Federer-Almgren dimension reduction and stratification theorems, and some simple PDE arguments.

Original languageEnglish (US)
Pages (from-to)645-652
Number of pages8
JournalChinese Annals of Mathematics. Series B
Volume30
Issue number5
DOIs
StatePublished - 2009

Fingerprint

Obstacle Problem
Free Boundary
Regularity
Singularity
Dimension Reduction
Stratification
Theorem
Monotonicity

Keywords

  • Dimension reduction
  • Free boundary
  • Monotonicity
  • Uniqueness of blow-ups

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

On regularity and singularity of free boundaries in obstacle problems. / Lin, Fang-Hua.

In: Chinese Annals of Mathematics. Series B, Vol. 30, No. 5, 2009, p. 645-652.

Research output: Contribution to journalArticle

@article{f42f61a7b4864ddbb318cce355b94591,
title = "On regularity and singularity of free boundaries in obstacle problems",
abstract = "The author presents a simple approach to both regularity and singularity theorems for free boundaries in classical obstacle problems. This approach is based on the monotonicity of several variational integrals, the Federer-Almgren dimension reduction and stratification theorems, and some simple PDE arguments.",
keywords = "Dimension reduction, Free boundary, Monotonicity, Uniqueness of blow-ups",
author = "Fang-Hua Lin",
year = "2009",
doi = "10.1007/s11401-009-0174-6",
language = "English (US)",
volume = "30",
pages = "645--652",
journal = "Chinese Annals of Mathematics. Series B",
issn = "0252-9599",
publisher = "Springer Verlag",
number = "5",

}

TY - JOUR

T1 - On regularity and singularity of free boundaries in obstacle problems

AU - Lin, Fang-Hua

PY - 2009

Y1 - 2009

N2 - The author presents a simple approach to both regularity and singularity theorems for free boundaries in classical obstacle problems. This approach is based on the monotonicity of several variational integrals, the Federer-Almgren dimension reduction and stratification theorems, and some simple PDE arguments.

AB - The author presents a simple approach to both regularity and singularity theorems for free boundaries in classical obstacle problems. This approach is based on the monotonicity of several variational integrals, the Federer-Almgren dimension reduction and stratification theorems, and some simple PDE arguments.

KW - Dimension reduction

KW - Free boundary

KW - Monotonicity

KW - Uniqueness of blow-ups

UR - http://www.scopus.com/inward/record.url?scp=77955311775&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77955311775&partnerID=8YFLogxK

U2 - 10.1007/s11401-009-0174-6

DO - 10.1007/s11401-009-0174-6

M3 - Article

AN - SCOPUS:77955311775

VL - 30

SP - 645

EP - 652

JO - Chinese Annals of Mathematics. Series B

JF - Chinese Annals of Mathematics. Series B

SN - 0252-9599

IS - 5

ER -